Can't Quite Kick Ropinerole

I was up to 4 x 1mg of Ropinerole and suffering from augmentation. About 4 months ago I visited a Neurologist (who initially thought I was showing symptoms of Parkinson's, this was proved negative after a SPECT scan).

He put me on Pregabalin (2x 100) which must be helping as I have managed to cut Ropinerole to 1mg, sometimes 2. However most days I have an attack that only Ropinerole quells.

I have also noticed that nowadays when I have an attack, my leg is not only mega restless but severely painful ( I had a knee replacement in my left knee a year ago and this is the leg that suffers most).

7 Replies

oldestnewest
  • Hi Scottie, you are doing well with reducing the Ropinerole. You will still have attacks of RLS while still weaning down from the Ropinerole, its because of the withdrawals. I would ask your doctor for some strong pain meds like tramadol it will help with the withdrawals and get your leg pain looked at too, it might just be a different thing going on. Also most people seem to say that the last part of stopping dopamine med is the hardest.

  • +what Elisse says.

    HU are convinced you have dementia- so you are probably just imagining it all!

    Seriously- it is always hard coming down the last bit - just hang in and keep strong.

  • I'm also in the process of trying to abandon ropinerole. I'm at 2,5 now, coming from 4. But is hard, some nights only sleep 3 hours.

    Not tramadol, no ironbisciglinate , no vitamin supplements seems are helping. I have supressed the gabaldine because had no efffect. Codeine makes me more irritable and didn't help.

    I trie to follow all the good suggestions you gave in this page, but no one seems to work. In addition i'm always hungry so I eat along the night which I know is very bad. I tried also roiboos no effect.

    My spanish doctor is learning a lot from what I tell her from the discussions on thisbpage.

    Many thaks to all

  • You are on the home stretch. Many people on dopamine meds also have obsessive eating behaviors, your brain missed the extra dopamine while you are weaning down off the dopamine med, so it make your brain happier when you eat. Very simplistic explanation, I know. :) Getting off dopamine meds is hard, so hang in there!

  • Ditto everything Elisse and Madlegs say. The last .5mg of ropinirole is the hardest but you can do it. The RLS will reduce 500% once you've been off the ropinirole for 3/4 weeks. Then you can see what drugs/vitamins/diet help you.

    Stick with it. Wishing you strength.

    Jools

  • Hi scotti 99 I am comming of Ropinirole just got 500micograms left to get rid of this week, I had a left knee replacement 4yrs ago which is great, but I had a right knee replacement 12 months last November and that leg has been my worse for years, but the jetting is so much more intense now, and I have found that my knee replacement isn't settling as well. I am due to see neurologist for 1st time in February, my GP started me on pregablin, I received a copy of a letter neurologist sent to GP which suggested a small dose of pregablin lunch time another slightly higher doses at tea time then higher dose bedtime, she also warns about risk of weight gain and advises calorie control.i also have codeine varying from 15mgs to 30mgs which I increase when rls is bad. Good luck to you.

  • I agree about the weight gain, I have put on above 8 lbs in the 3 months I have been taking Pregabalin.

    Trying very hard to shift it, but it is not easy. I have bought a cross trainer, which I use to exercise in general, but also use when I have an attack of RLS

You may also like...